• Previous Article
    Stackelberg pricing policy in dyadic capital-constrained supply chain considering bank's deposit and loan based on delay payment scheme
  • JIMO Home
  • This Issue
  • Next Article
    Selection and impact of decision mode of encroachment and retail service in a dual-channel supply chain
doi: 10.3934/jimo.2020080

A novel Chebyshev-collocation spectral method for solving the transport equation

1. 

Business School, Shandong Normal University, Jinan, 250014, P.R. China

2. 

School of Automation and Electrical Engineering, and Key Laboratory of complex Systems and Intellignet Computing, Linyi 276005, Shandong, P.R. China

3. 

Hubei Key Laboratory of Advanced Control and Intelligent, Automation of Complex Systems, and Engineering Research Center, of Intelligent Geodetection Technology Ministry of Education, China University of Geosciences, Wuhan, 430074, P.R. China

* Corresponding authors: X. Y. Chen (cxy8305@163.com) and T. S. Xia (tsxia@sina.com)

Received  July 2019 Revised  February 2020 Published  April 2020

Fund Project: The authors would like to thank Professor Jianwei Zhou for his works on numerical discretized formulae and tests

In this paper, we employ an efficient numerical method to solve transport equations with given boundary and initial conditions. By the weighted-orthogonal Chebyshev polynomials, we design the corresponding basis functions for spatial variables, which guarantee the stiff matrix is sparse, for the spectral collocation methods. Combining with direct algebraic algorithms for the sparse discretized formula, we solve the equivalent scheme to get the numerical solutions with high accuracy. This collocation methods can be used to solve other kinds of models with limited computational costs, especially for the nonlinear partial differential equations. Some numerical results are listed to illustrate the high accuracy of this numerical method.

Citation: Zhonghui Li, Xiangyong Chen, Jianlong Qiu, Tongshui Xia. A novel Chebyshev-collocation spectral method for solving the transport equation. Journal of Industrial & Management Optimization, doi: 10.3934/jimo.2020080
References:
[1]

B. Bialecki, Sinc-collection methods for two-point boundary value problems, Ima Journal of Numerical Analysis, 11 (1991), 357-375.  doi: 10.1093/imanum/11.3.357.  Google Scholar

[2]

A. G. BuchanC. C. PainM. D. EatonR. P. Smedley-Stevenson and A. J. H. Goddard, Chebyshev spectral hexahedral wavelets on the sphere for angular discretisations of the boltzmann transport equation, Annals of Nuclear Energy, 35 (2008), 1098-1108.  doi: 10.1016/j.anucene.2007.08.021.  Google Scholar

[3]

C. Canuto, M. Y. Hussaini, A. Quarteroni and T. A. Zang, Spectral Methods in Fluid Dynamics, Springer-Verlag, New York, 1988. doi: 10.1007/978-3-642-84108-8.  Google Scholar

[4]

P. G. Ciarlet, The Finite Element Method for Elliptic Problems, Classics in Applied Mathematics, 40. Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 2002. doi: 10.1137/1.9780898719208.  Google Scholar

[5]

J. D. Dockery, Numerical solution of travelling waves for reaction-diffusion equations via the sinc-galerkin method, In Bowers K., Lund J. (eds) Computation and Control II. Progress in Systems and Control Theory, 11 (1991), 95-113.   Google Scholar

[6]

M. El-Gamel, A comparison between the Sinc-Galerkin and the modified decomposition methods for solving two-point boundary-value problems, Journal of Computational Physics, 223 (2007), 369-383.  doi: 10.1016/j.jcp.2006.09.025.  Google Scholar

[7]

P. Heidelberger and P. D. Welch, A spectral method for confidence interval generation and run length control in simulations, Communications of the ACM, 24 (1981), 233-245.  doi: 10.1145/358598.358630.  Google Scholar

[8]

A. Ishimaru, Wave propagation and scattering in random media and rough surfaces, Proceedings of the IEEE, 79 (1991), 1359-1366.   Google Scholar

[9]

A. D. Kim and A. Ishimaru, A chebyshev spectral method for radiative transfer equations applied to electromagnetic wave propagation and scattering in a discrete random medium, J. Comput. Phys, 152 (1999), 264-280.  doi: 10.1006/jcph.1999.6247.  Google Scholar

[10]

V. B. KisselevL. Roberti and G. Perona, An application of the finite element method to the solution of the radiative transfer equation, Journal of Quantitative Spectroscopy and Radiative Transfer, 51 (1994), 603-614.  doi: 10.1016/0022-4073(94)90114-7.  Google Scholar

[11]

A. Lundbladh, D. S. Henningson and A. V. Johansson, An Efficient Spectral Integration Method for the Solution of the Navier-Stokes Equations, Aeronautical Research Institute of Sweden Bromma, 1992. Google Scholar

[12]

X. J. Li and C. J. Xu, A space-time spectral method for the time fractional diffusion equation, SIAM Journal on Numerical Analysis, 47 (2009), 2108-2131.  doi: 10.1137/080718942.  Google Scholar

[13]

A. M. MaoL. J. YangA. X. Qian and S. X. Luan, Existence and concentration of solutions of schrödinger-poisson system, Applied Mathematics Letters, 68 (2017), 8-12.  doi: 10.1016/j.aml.2016.12.014.  Google Scholar

[14]

S. R. MertonC. C. PainR. P. Smedley-StevensonA. G. Buchan and M. D. Eaton, Optimal discontinuous finite element methods for the boltzmann transport equation with arbitrary discretisation in angle, Annals of Nuclear Energy, 35 (2008), 1741-1759.  doi: 10.1016/j.anucene.2008.01.023.  Google Scholar

[15]

H. F. NiuD. P. Yang and J. W. Zhou, Numerical analysis of an optimal control problem governed by the stationary navier-stokes equations with global velocity-constrained, Communications in Computational Physics, 24 (2018), 1477-1502.  doi: 10.4208/cicp.oa-2017-0045.  Google Scholar

[16]

B. WangA. Iserles and X. Y. Wu, Arbitrary-order trigonometric fourier collocation methods for multi-frequency oscillatory systems, Foundations of Computational Mathematics, 16 (2016), 151-181.  doi: 10.1007/s10208-014-9241-9.  Google Scholar

[17]

B. WangF. W. Meng and Y. L. Fang, Efficient implementation of rkn-type fourier collocation methods for second-order differential equations, Applied Numerical Mathematics, 119 (2017), 164-178.  doi: 10.1016/j.apnum.2017.04.008.  Google Scholar

[18]

B. WangX. Y. Wu and F. W. Meng, Trigonometric collocation methods based on lagrange basis polynomials for multi-frequency oscillatory second-order differential equations, Journal of Computational and Applied Mathematics, 313 (2017), 185-201.  doi: 10.1016/j.cam.2016.09.017.  Google Scholar

[19]

B. WangH. L. Yang and F. W. Meng, Sixth-order symplectic and symmetric explicit erkn schemes for solving multi-frequency oscillatory nonlinear hamiltonian equations, Calcolo, 54 (2017), 117-140.  doi: 10.1007/s10092-016-0179-y.  Google Scholar

[20]

B. Wang, Triangular splitting implementation of rkn-type fourier collocation methods for second-order differential equations, Mathematical Methods in the Applied Sciences, 41 (2018), 1998-2011.  doi: 10.1002/mma.4727.  Google Scholar

[21]

X. Y. Wu and B. Wang, Exponential fourier collocation methods for solving first-order differential equations, In Recent Developments in Structure-Preserving Algorithms for Oscillatory Differential Equations, Springer, Singapore, (2018), 55–84. Google Scholar

[22]

J. W. Zhou and D. P. Yang, An improved a posteriori error estimate for the galerkin spectral method in one dimension, Computers & Mathematics with Applications, 61 (2011), 334-340.  doi: 10.1016/j.camwa.2010.11.008.  Google Scholar

[23]

J. W. ZhouJ. Zhang and X. Q. Xing, Galerkin spectral approximations for optimal control problems governed by the fourth order equation with an integral constraint on state, Computers & Mathematics with Applications, 72 (2016), 2549-2561.  doi: 10.1016/j.camwa.2016.08.009.  Google Scholar

[24]

J. W. ZhouJ. ZhangH. T. Xie and Y. Yang, Error estimates of spectral element methods with generalized jacobi polynomials on an interval, Applied Mathematics Letters, 74 (2017), 199-206.  doi: 10.1016/j.aml.2017.03.010.  Google Scholar

[25]

J. W. Zhou, Z. W. Jiang, H. T. Xie and H. F. Niu, The error estimates of spectral methods for 1-dimension singularly perturbed problem, Applied Mathematics Letters, 100 (2020), 106001, 8 pp. doi: 10.1016/j.aml.2019.106001.  Google Scholar

show all references

References:
[1]

B. Bialecki, Sinc-collection methods for two-point boundary value problems, Ima Journal of Numerical Analysis, 11 (1991), 357-375.  doi: 10.1093/imanum/11.3.357.  Google Scholar

[2]

A. G. BuchanC. C. PainM. D. EatonR. P. Smedley-Stevenson and A. J. H. Goddard, Chebyshev spectral hexahedral wavelets on the sphere for angular discretisations of the boltzmann transport equation, Annals of Nuclear Energy, 35 (2008), 1098-1108.  doi: 10.1016/j.anucene.2007.08.021.  Google Scholar

[3]

C. Canuto, M. Y. Hussaini, A. Quarteroni and T. A. Zang, Spectral Methods in Fluid Dynamics, Springer-Verlag, New York, 1988. doi: 10.1007/978-3-642-84108-8.  Google Scholar

[4]

P. G. Ciarlet, The Finite Element Method for Elliptic Problems, Classics in Applied Mathematics, 40. Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 2002. doi: 10.1137/1.9780898719208.  Google Scholar

[5]

J. D. Dockery, Numerical solution of travelling waves for reaction-diffusion equations via the sinc-galerkin method, In Bowers K., Lund J. (eds) Computation and Control II. Progress in Systems and Control Theory, 11 (1991), 95-113.   Google Scholar

[6]

M. El-Gamel, A comparison between the Sinc-Galerkin and the modified decomposition methods for solving two-point boundary-value problems, Journal of Computational Physics, 223 (2007), 369-383.  doi: 10.1016/j.jcp.2006.09.025.  Google Scholar

[7]

P. Heidelberger and P. D. Welch, A spectral method for confidence interval generation and run length control in simulations, Communications of the ACM, 24 (1981), 233-245.  doi: 10.1145/358598.358630.  Google Scholar

[8]

A. Ishimaru, Wave propagation and scattering in random media and rough surfaces, Proceedings of the IEEE, 79 (1991), 1359-1366.   Google Scholar

[9]

A. D. Kim and A. Ishimaru, A chebyshev spectral method for radiative transfer equations applied to electromagnetic wave propagation and scattering in a discrete random medium, J. Comput. Phys, 152 (1999), 264-280.  doi: 10.1006/jcph.1999.6247.  Google Scholar

[10]

V. B. KisselevL. Roberti and G. Perona, An application of the finite element method to the solution of the radiative transfer equation, Journal of Quantitative Spectroscopy and Radiative Transfer, 51 (1994), 603-614.  doi: 10.1016/0022-4073(94)90114-7.  Google Scholar

[11]

A. Lundbladh, D. S. Henningson and A. V. Johansson, An Efficient Spectral Integration Method for the Solution of the Navier-Stokes Equations, Aeronautical Research Institute of Sweden Bromma, 1992. Google Scholar

[12]

X. J. Li and C. J. Xu, A space-time spectral method for the time fractional diffusion equation, SIAM Journal on Numerical Analysis, 47 (2009), 2108-2131.  doi: 10.1137/080718942.  Google Scholar

[13]

A. M. MaoL. J. YangA. X. Qian and S. X. Luan, Existence and concentration of solutions of schrödinger-poisson system, Applied Mathematics Letters, 68 (2017), 8-12.  doi: 10.1016/j.aml.2016.12.014.  Google Scholar

[14]

S. R. MertonC. C. PainR. P. Smedley-StevensonA. G. Buchan and M. D. Eaton, Optimal discontinuous finite element methods for the boltzmann transport equation with arbitrary discretisation in angle, Annals of Nuclear Energy, 35 (2008), 1741-1759.  doi: 10.1016/j.anucene.2008.01.023.  Google Scholar

[15]

H. F. NiuD. P. Yang and J. W. Zhou, Numerical analysis of an optimal control problem governed by the stationary navier-stokes equations with global velocity-constrained, Communications in Computational Physics, 24 (2018), 1477-1502.  doi: 10.4208/cicp.oa-2017-0045.  Google Scholar

[16]

B. WangA. Iserles and X. Y. Wu, Arbitrary-order trigonometric fourier collocation methods for multi-frequency oscillatory systems, Foundations of Computational Mathematics, 16 (2016), 151-181.  doi: 10.1007/s10208-014-9241-9.  Google Scholar

[17]

B. WangF. W. Meng and Y. L. Fang, Efficient implementation of rkn-type fourier collocation methods for second-order differential equations, Applied Numerical Mathematics, 119 (2017), 164-178.  doi: 10.1016/j.apnum.2017.04.008.  Google Scholar

[18]

B. WangX. Y. Wu and F. W. Meng, Trigonometric collocation methods based on lagrange basis polynomials for multi-frequency oscillatory second-order differential equations, Journal of Computational and Applied Mathematics, 313 (2017), 185-201.  doi: 10.1016/j.cam.2016.09.017.  Google Scholar

[19]

B. WangH. L. Yang and F. W. Meng, Sixth-order symplectic and symmetric explicit erkn schemes for solving multi-frequency oscillatory nonlinear hamiltonian equations, Calcolo, 54 (2017), 117-140.  doi: 10.1007/s10092-016-0179-y.  Google Scholar

[20]

B. Wang, Triangular splitting implementation of rkn-type fourier collocation methods for second-order differential equations, Mathematical Methods in the Applied Sciences, 41 (2018), 1998-2011.  doi: 10.1002/mma.4727.  Google Scholar

[21]

X. Y. Wu and B. Wang, Exponential fourier collocation methods for solving first-order differential equations, In Recent Developments in Structure-Preserving Algorithms for Oscillatory Differential Equations, Springer, Singapore, (2018), 55–84. Google Scholar

[22]

J. W. Zhou and D. P. Yang, An improved a posteriori error estimate for the galerkin spectral method in one dimension, Computers & Mathematics with Applications, 61 (2011), 334-340.  doi: 10.1016/j.camwa.2010.11.008.  Google Scholar

[23]

J. W. ZhouJ. Zhang and X. Q. Xing, Galerkin spectral approximations for optimal control problems governed by the fourth order equation with an integral constraint on state, Computers & Mathematics with Applications, 72 (2016), 2549-2561.  doi: 10.1016/j.camwa.2016.08.009.  Google Scholar

[24]

J. W. ZhouJ. ZhangH. T. Xie and Y. Yang, Error estimates of spectral element methods with generalized jacobi polynomials on an interval, Applied Mathematics Letters, 74 (2017), 199-206.  doi: 10.1016/j.aml.2017.03.010.  Google Scholar

[25]

J. W. Zhou, Z. W. Jiang, H. T. Xie and H. F. Niu, The error estimates of spectral methods for 1-dimension singularly perturbed problem, Applied Mathematics Letters, 100 (2020), 106001, 8 pp. doi: 10.1016/j.aml.2019.106001.  Google Scholar

Figure 1.  The maximum errors of $ u-u_N $ with log10 at $ t = 0.5 $
Figure 2.  The maximum errors of $ u-u_N $ with log10 at $ t = 1 $
Table 1.  The $ L^\infty $-error of numerical solutions at $ t = 0.5 $
N CCSM FDM
$ 8 $ 2.58952e-4 7.92233e-1
$ 10 $ 3.51652e-6 5.35228e-1
$ 12 $ 2.93379e-7 3.71949e-2
$ 14 $ 4.67534e-9 2.68015e-2
$ 16 $ 2.5433e-2 9.58506e-2
N CCSM FDM
$ 8 $ 2.58952e-4 7.92233e-1
$ 10 $ 3.51652e-6 5.35228e-1
$ 12 $ 2.93379e-7 3.71949e-2
$ 14 $ 4.67534e-9 2.68015e-2
$ 16 $ 2.5433e-2 9.58506e-2
Table 2.  The $ L^\infty $-error of numerical solutions at $ t = 1 $
N CCSM FDM
$ 8 $ 2.99237e-4 8.00453e-1
$ 10 $ 7.33715e-7 5.56804e-1
$ 12 $ 1.66371e-9 4.01949e-2
$ 14 $ 9.97109e-12 3.08050e-2
$ 16 $ 5.74238e-14 1.00513e-2
N CCSM FDM
$ 8 $ 2.99237e-4 8.00453e-1
$ 10 $ 7.33715e-7 5.56804e-1
$ 12 $ 1.66371e-9 4.01949e-2
$ 14 $ 9.97109e-12 3.08050e-2
$ 16 $ 5.74238e-14 1.00513e-2
[1]

Joel Kübler, Tobias Weth. Spectral asymptotics of radial solutions and nonradial bifurcation for the Hénon equation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3629-3656. doi: 10.3934/dcds.2020032

[2]

Waixiang Cao, Lueling Jia, Zhimin Zhang. A $ C^1 $ Petrov-Galerkin method and Gauss collocation method for 1D general elliptic problems and superconvergence. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 81-105. doi: 10.3934/dcdsb.2020327

[3]

Raphaël Côte, Frédéric Valet. Polynomial growth of high sobolev norms of solutions to the Zakharov-Kuznetsov equation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021005

[4]

D. R. Michiel Renger, Johannes Zimmer. Orthogonality of fluxes in general nonlinear reaction networks. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 205-217. doi: 10.3934/dcdss.2020346

[5]

Xianbo Sun, Zhanbo Chen, Pei Yu. Parameter identification on Abelian integrals to achieve Chebyshev property. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020375

[6]

Peizhao Yu, Guoshan Zhang, Yi Zhang. Decoupling of cubic polynomial matrix systems. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 13-26. doi: 10.3934/naco.2020012

[7]

Kung-Ching Chang, Xuefeng Wang, Xie Wu. On the spectral theory of positive operators and PDE applications. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3171-3200. doi: 10.3934/dcds.2020054

[8]

Thomas Y. Hou, Dong Liang. Multiscale analysis for convection dominated transport equations. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 281-298. doi: 10.3934/dcds.2009.23.281

[9]

Leilei Wei, Yinnian He. A fully discrete local discontinuous Galerkin method with the generalized numerical flux to solve the tempered fractional reaction-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020319

[10]

Abdollah Borhanifar, Maria Alessandra Ragusa, Sohrab Valizadeh. High-order numerical method for two-dimensional Riesz space fractional advection-dispersion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020355

[11]

Maika Goto, Kazunori Kuwana, Yasuhide Uegata, Shigetoshi Yazaki. A method how to determine parameters arising in a smoldering evolution equation by image segmentation for experiment's movies. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 881-891. doi: 10.3934/dcdss.2020233

[12]

Xin Guo, Lexin Li, Qiang Wu. Modeling interactive components by coordinate kernel polynomial models. Mathematical Foundations of Computing, 2020, 3 (4) : 263-277. doi: 10.3934/mfc.2020010

[13]

Bopeng Rao, Zhuangyi Liu. A spectral approach to the indirect boundary control of a system of weakly coupled wave equations. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 399-414. doi: 10.3934/dcds.2009.23.399

[14]

Yoshihisa Morita, Kunimochi Sakamoto. Turing type instability in a diffusion model with mass transport on the boundary. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3813-3836. doi: 10.3934/dcds.2020160

[15]

Paul E. Anderson, Timothy P. Chartier, Amy N. Langville, Kathryn E. Pedings-Behling. The rankability of weighted data from pairwise comparisons. Foundations of Data Science, 2021  doi: 10.3934/fods.2021002

[16]

Jan Bouwe van den Berg, Elena Queirolo. A general framework for validated continuation of periodic orbits in systems of polynomial ODEs. Journal of Computational Dynamics, 2021, 8 (1) : 59-97. doi: 10.3934/jcd.2021004

[17]

Huiying Fan, Tao Ma. Parabolic equations involving Laguerre operators and weighted mixed-norm estimates. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5487-5508. doi: 10.3934/cpaa.2020249

[18]

Dmitry Dolgopyat. The work of Sébastien Gouëzel on limit theorems and on weighted Banach spaces. Journal of Modern Dynamics, 2020, 16: 351-371. doi: 10.3934/jmd.2020014

[19]

Simone Fiori. Error-based control systems on Riemannian state manifolds: Properties of the principal pushforward map associated to parallel transport. Mathematical Control & Related Fields, 2021, 11 (1) : 143-167. doi: 10.3934/mcrf.2020031

[20]

Vandana Sharma. Global existence and uniform estimates of solutions to reaction diffusion systems with mass transport type boundary conditions. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021001

2019 Impact Factor: 1.366

Metrics

  • PDF downloads (76)
  • HTML views (308)
  • Cited by (0)

[Back to Top]